Alert archive / Tennessee / Special Weather Statements in 2016
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jul 23, 2016, 3:16 PM CDT for Fentress County, Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2016, 3:16 PM CDT (20:16 UTC)
- Expired
- Jul 23, 2016, 4:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Nashville, TN
County Fentress County, TN
The radar
The Knoxville radar (KMRX), 135 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1181 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
289
WWUS84 KOHX 232016
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
316 PM CDT SAT JUL 23 2016
TNZ011-034-066-232100-
PICKETT TN-CUMBERLAND TN-FENTRESS TN-
316 PM CDT SAT JUL 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PICKETT...FENTRESS
AND NORTH CENTRAL CUMBERLAND COUNTIES UNTIL 400 PM CDT...
AT 315 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 8 MILES NORTHEAST OF JAMESTOWN TO 10 MILES
NORTHWEST OF FAIRFIELD GLADE. MOVEMENT WAS WEST AT 5 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...ALLARDT...GRIMSLEY...PICKETT STATE PARK...PALL MALL AND
CLARKRANGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3660 8479 3641 8473 3627 8490 3620 8492
3616 8491 3606 8489 3606 8505 3654 8504
TIME...MOT...LOC 2015Z 100DEG 6KT 3649 8481 3613 8499
$$
LVWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 23, 12:43 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jul 23, 12:43 PM CDT, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1243 PM CDT SAT JUL 23 2016 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... Very little change needed to the forecast this morning as another hot and humid day unfolds across Middle TN. Extensive mid and high clouds that were across the region earlier this morning have been decreasing so lowered sky cover grids a tad. Surface temps and dew points across the area at 16z were close to those of 24 hours ago and right on track with the forecast. Heat Advisory will continue this afternoon and early evening as Heat Index values should approach 103 to 105 degrees for most areas that are west of the Plateau. Very few showers so far this morning but still expect scattered storms this afternoon and evening. 12z BNA sounding and model forecasts of afternoon steering winds suggest storms will be extremely slow movers. Could see some isolated very heavy rain amounts due to the slow movement with precipitable water value of 2 inches. && .AVIATION... 18Z TAF DISCUSSION. Expect scattered showers and thunderstorms across the region through 01Z. Storms will move very slowly...quasi stationary. Winds will be light and variable this afternoon then calm overnight. Like last night...expect some areas of light fog between 09-12Z where vsbys could briefly be reduced to 3-5SM. && .OHX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT this evening FOR Bedford-Cannon- Cheatham-Clay-Davidson-De Kalb-Dickson-Giles-Hickman-Houston- Humphreys-Jackson-Lawrence-Lewis-Macon-Marshall-Maury-Montgomery- Perry-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Wayne- Williamson-Wilson. && DISCUSSION......49 AVIATION........49
Hazardous weather outlook, Jul 23, 5:17 AM CDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 517 AM CDT SAT JUL 23 2016 TNZ005>010-023>031-056>064-075-093>095-241030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-HOUSTON-HUMPHREYS- DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-PERRY- HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB- BEDFORD-WAYNE-LAWRENCE-GILES- 517 AM CDT SAT JUL 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT CONTINUED HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN TODAY WITH HEAT INDEX VALUES AROUND 105 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TNZ011-032>034-065-066-077>080-241030- PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-COFFEE-WARREN- GRUNDY-VAN BUREN- 517 AM CDT SAT JUL 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 23, 3:16 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
316 PM CDT SAT JUL 23 2016
TNZ011-034-066-232100-
PICKETT TN-CUMBERLAND TN-FENTRESS TN-
316 PM CDT SAT JUL 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PICKETT...FENTRESS
AND NORTH CENTRAL CUMBERLAND COUNTIES UNTIL 400 PM CDT...
AT 315 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 8 MILES NORTHEAST OF JAMESTOWN TO 10 MILES
NORTHWEST OF FAIRFIELD GLADE. MOVEMENT WAS WEST AT 5 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...ALLARDT...GRIMSLEY...PICKETT STATE PARK...PALL MALL AND
CLARKRANGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3660 8479 3641 8473 3627 8490 3620 8492
3616 8491 3606 8489 3606 8505 3654 8504
TIME...MOT...LOC 2015Z 100DEG 6KT 3649 8481 3613 8499
LVThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 4:18 PM CDT | Special Weather Statement | OHX | Pickett | 27 min |
| Jul 23, 5:35 PM CDT | Special Weather Statement | OHX | Bedford | 25 min |
| Jul 23, 5:39 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 24 min |
| Jul 23, 5:49 PM CDT | Special Weather Statement | OHX | White | 41 min |
Nearby
Special Weather Statements in Tennessee, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.